Alert archive / New York / Gale Warnings in 2013
Gale Warning 23, NWS New York, NY
NWS New York, NY issued this gale warning at Oct 31, 2013, 3:43 AM EDT. It took effect at Oct 31, 2013, 6:00 PM EDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2013, 3:43 AM EDT (07:43 UTC)
- In effect from
- Oct 31, 2013, 6:00 PM EDT
- Expired
- Nov 1, 2013, 3:27 PM EDT
- In force
- 21 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
988 WHUS71 KOKX 310743 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 343 AM EDT THU OCT 31 2013 ...STRONG WINDS AND HIGH SEAS ARE FORECAST FOR TONIGHT THROUGH FRIDAY... .AN INCREASING PRESSURE GRADIENT BETWEEN A DEPARTING HIGH PRESSURE SYSTEM AND AN APPROACHING COLD FRONT WILL CAUSE INCREASING SOUTH WEST WINDS TO REACH GALE FORCE DURING FRIDAY ACROSS THE COASTAL WATERS. SEAS ARE FORECAST TO BUILD TO AROUND 5 FEET ACROSS THE ATLANTIC COASTAL WATERS BY 6 PM THURSDAY AND PEAK TO AROUND 12 FEET ON FRIDAY BEFORE SUBSIDING FRIDAY NIGHT AND SATURDAY. ANZ350-353-355-312100- /O.UPG.KOKX.SC.Y.0084.131031T2200Z-131101T1000Z/ /O.NEW.KOKX.GL.W.0023.131101T0900Z-131101T2200Z/ /O.UPG.KOKX.GL.A.0015.131101T1000Z-131101T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 343 AM EDT THU OCT 31 2013 ...GALE WARNING IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY. * LOCATION...ATLANTIC OCEAN COASTAL WATERS SOUTH OF LONG ISLAND. * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...8 TO 13 FEET. * TIMING...WINDS AND SEAS WILL INCREASE TONIGHT INTO FRIDAY...WITH THE STRONGEST WINDS AND HIGHEST SEAS FORECASTED ON FRIDAY FROM 6 AM UNTIL 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-312100- /O.UPG.KOKX.SC.Y.0084.131101T0300Z-131101T1800Z/ /O.NEW.KOKX.GL.W.0023.131101T0900Z-131101T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 343 AM EDT THU OCT 31 2013 ...GALE WARNING IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 6 PM EDT FRIDAY. * LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND AND LONG ISLAND AREA BAYS. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...2 TO 4 FEET. * TIMING...WINDS AND SEAS WILL INCREASE TONIGHT INTO FRIDAY...WITH THE STRONGEST WINDS AND HIGHEST SEAS FORECASTED ON FRIDAY FROM 6 AM UNTIL 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
5 follow-up statements
348 WHUS71 KOKX 311917 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 317 PM EDT THU OCT 31 2013 ...STRONG WINDS AND HIGH SEAS ARE FORECAST FOR TONIGHT THROUGH FRIDAY... ANZ330-335-338-340-345-350-353-355-010400- /O.EXT.KOKX.GL.W.0023.131031T2200Z-131101T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 317 PM EDT THU OCT 31 2013 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM EDT FRIDAY... * LOCATION...THE COASTAL OCEAN WATERS SOUTH OF LONG ISLAND...NEW YORK HARBOR...LONG ISLAND SOUND...AND LONG ISLAND AREA BAYS. * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS OF 45 TO 50 KT. * SEAS...7 TO 12 FEET ON THE OCEAN. * TIMING...WINDS AND SEAS WILL INCREASE TONIGHT INTO FRIDAY... WITH THE STRONGEST WINDS AND HIGHEST SEAS FORECASTED ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MPS
659 WHUS71 KOKX 312305 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 705 PM EDT THU OCT 31 2013 ...GALE CONDITIONS TONIGHT THROUGH FRIDAY... ANZ330-335-338-340-345-350-353-355-011000- /O.CON.KOKX.GL.W.0023.000000T0000Z-131101T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 705 PM EDT THU OCT 31 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY... * LOCATION...THE COASTAL OCEAN WATERS SOUTH OF LONG ISLAND...NEW YORK HARBOR...LONG ISLAND SOUND...AND LONG ISLAND AREA BAYS. * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS 35 TO 45 KT. * SEAS...7 TO 12 FEET ON THE OCEAN. 3 TO 5 FT ON CENTRAL AND EASTERN LONG ISLAND SOUND. * TIMING...WINDS AND SEAS WILL INCREASE TONIGHT INTO FRIDAY MORNING...WITH THE STRONGEST WINDS AND HIGHEST SEAS EXPECTED LATE TONIGHT THROUGH FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
864 WHUS71 KOKX 010807 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 407 AM EDT FRI NOV 1 2013 ...GALES TODAY... ANZ330-335-338-340-345-350-353-355-012100- /O.CON.KOKX.GL.W.0023.000000T0000Z-131101T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 407 AM EDT FRI NOV 1 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...THE COASTAL OCEAN WATERS SOUTH OF LONG ISLAND...NEW YORK HARBOR...LONG ISLAND SOUND...AND LONG ISLAND AREA BAYS. * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS 35 TO 45 KT. * SEAS...7 TO 12 FEET. * TIMING...WINDS HIGHEST THIS AROUND NOON TIME...SEAS HIGHEST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
582 WHUS71 KOKX 011704 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 104 PM EDT FRI NOV 1 2013 ...ROUGH CONDITIONS CONTINUE ON THE WATERS... ANZ335-338-345-012200- /O.CAN.KOKX.GL.W.0023.000000T0000Z-131101T2200Z/ /O.NEW.KOKX.SC.Y.0085.131101T1704Z-131101T2200Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 104 PM EDT FRI NOV 1 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...AND THE SOUTH SHORE BAYS. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...THE STRONGEST WINDS WILL OCCUR EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-355-012200- /O.CAN.KOKX.GL.W.0023.000000T0000Z-131101T2200Z/ /O.NEW.KOKX.SC.Y.0085.131101T1704Z-131102T2200Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 104 PM EDT FRI NOV 1 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...THE COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES INLET NY. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...7 TO 12 FEET. * TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH THIS AFTERNOON. SEAS WILL GRADUALLY SUBSIDE TONIGHT...BUT WILL REMAIN ABOVE SMALL CRAFT ADVISORY CRITERIA THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-350-012200- /O.CON.KOKX.GL.W.0023.000000T0000Z-131101T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 104 PM EDT FRI NOV 1 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...THE COASTAL OCEAN WATERS FROM MORICHES INLET TO MONTAUK POINT...PECONIC AND GARDINERS BAYS...EASTERN LONG ISLAND SOUND. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...8 TO 13 FEET ON THE OCEAN. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MPS
339 WHUS71 KOKX 011927 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 327 PM EDT FRI NOV 1 2013 ...ROUGH CONDITIONS ON THE WATERS... ANZ330-340-012200- /O.CAN.KOKX.GL.W.0023.000000T0000Z-131101T2200Z/ /O.EXA.KOKX.SC.Y.0085.000000T0000Z-131101T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 327 PM EDT FRI NOV 1 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...EASTERN LONG ISLAND SOUND...PECONIC AND GARDINERS BAYS. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET ON EASTERN LONG ISLAND SOUND. * TIMING...WINDS AND SEAS WILL SUBSIDE BELOW SMALL CRAFT ADVISORY CRITERIA BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-012200- /O.CAN.KOKX.GL.W.0023.000000T0000Z-131101T2200Z/ /O.EXA.KOKX.SC.Y.0085.000000T0000Z-131102T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 327 PM EDT FRI NOV 1 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...THE COASTAL OCEAN WATERS FROM MORICHES INLET NY TO MONTAUK POINT NY. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...7 TO 12 FEET. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR THIS EVENING. SEAS WILL REMAIN ABOVE SMALL CRAFT ADVISORY CRITERIA THROUGH AT LEAST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-345-012200- /O.CON.KOKX.SC.Y.0085.000000T0000Z-131101T2200Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 327 PM EDT FRI NOV 1 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...AND THE SOUTH SHORE BAYS. * WINDS...SOUTHWEST AROUND 15 KT WITH GUSTS UP TO 30 KT. * TIMING...CONDITIONS WILL SUBSIDE BELOW SMALL CRAFT ADVISORY CRITERIA THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-355-012200- /O.CON.KOKX.SC.Y.0085.000000T0000Z-131102T2200Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 327 PM EDT FRI NOV 1 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY... * LOCATION...THE COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES INLET NY. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...6 TO 11 FEET. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR THIS EVENING. SEAS WILL REMAIN ABOVE SMALL CRAFT ADVISORY CRITERIA THROUGH AT LEAST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Oct 31, 1:46 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Oct 31, 1:46 AM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
146 AM EDT THU OCT 31 2013
.SYNOPSIS...
HIGH PRESSURE WILL MOVE EAST OF THE AREA THROUGH TONIGHT. AS AN
INTENSIFYING LOW MOVES NORTHEAST OF THE GREAT LAKES...A STRONG
COLD FRONT WILL MOVE ACROSS THE AREA FRIDAY. ANOTHER LOW IS
FORECAST TO DEVELOP ALONG THIS FRONT FURTHER OFFSHORE SATURDAY.
HIGH PRESSURE WILL MOVE SLOWLY EAST ACROSS THE AREA SUNDAY THROUGH
TUESDAY FOLLOWED BY ANOTHER COLD FRONT LATER NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
LIGHT FLOW ALONG WITH A BRIEF PERIOD OF CLEARING ALLOWED FOR TEMPS
ACROSS INTERIOR AREAS AND PINE BARREN REGION TO DROP INTO THE MID
TO UPPER 30S. INCREASING CLOUD COVER AS NOTED ON IR SAT THOUGH
SHOULD KEEP TEMPS FROM DROPPING MUCH MORE...WITH NEAR STEADY TEMPS
NOW EXPECTED THE REST OF THE NIGHT. HAVE ADJUSTED THE HRLY TEMPS
TO REFLECT THE TREND. PATCHY FOG HAS FORMED AS WELL WITH
INCREASING MOISTURE IN THE LOWER LEVELS KEEPING DEW PTS UP SO WILL
MAINTAIN MENTION OF FOG.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
PREPARE FOR STRONG WINDS WITH SHOWERS THURSDAY NIGHT INTO FRIDAY.
FCST MODELS ARE IN BASIC AGREEMENT WITH A CYCLONE RAPIDLY DEEPENING
AS IT MVS NORTHEAST OF THE GREAT LAKES THU NIGHT THEN NORTH OF NEW
ENGLAND ON SATURDAY.
THIS WILL CAUSE THE DEVELOPMENT OF A LOW LVL SW JET AHEAD OF THE
APPROACHING TRAILING COLD FRONT THU NIGHT THAT WILL CAUSE
SIGNIFICANT LOW LVL WIND SHEAR ALONG WITH STRONG GUSTY WINDS. AT
THIS TIME...IT APPEARS THAT THE STRONGEST WINDS WILL DEVELOP
ACROSS LONG ISLAND AND SOUTHERN CT WITH THE APPROACH OF SUNRISE
FRIDAY WHEN LOW LVL STABILITY IS FCST TO DECREASE.
STAY TUNED FOR A POTENTIAL WIND ADVISORY FOR FRIDAY FOR SUSTAINED
WINDS OF 25-35 MPH WITH GUSTS UP TO AROUND 45 MPH...MAINLY ACROSS
LON ISLAND AND SOUTHERN CT. THIS ADVISORY COULD ALSO BE NEEDED FOR
NEW YORK CITY. CAN NOT COMPLETELY RULE OUT ISOLATED WIND GUSTS
REACHING WARNING CRITERIA OF 58 MPH WITH ANY HEAVIER CONVECTION
THAT DEVELOPS.
HYDROLOGICALLY...STORM TOTAL RAINFALL AMOUNTS ARE FCST TO RANGE
FROM ONLY ARND 1/4 INCH SOUTH AND EAST OF NYC TO 3/4 INCH WEST AND
NORTH OF THE CITY. NOT ENOUGH TO MAKE ANY SIGNIFICANT IMPACT TO
OUR DEVELOPING AND EXPANDING DROUGHT ESPECIALLY ALONG THE COASTAL
PLAIN.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
GLOBAL MODELS ARE IN GOOD AGREEMENT WITH THE OVERALL UPPER PATTERN
THROUGH THE LONG TERM PERIOD. THERE ARE SOME SUBTLE DIFFERENCES WITH
THE AMPLITUDE AND TIMING DURING THE FIRST HALF OF NEXT WEEK AS A
RESULT...BUT HAVE ABOVE AVERAGE CONFIDENCE IN THE FORECAST.
A DEEP UPPER LEVEL TROUGH WILL MOVE THROUGH THE EASTERN US ON SUN
WITH DEEP LAYERED RIDGING BUILDING BACK FOR THE FIRST HALF OF NEXT
WEEK. AT THE SFC...AN AREA OF LOW PRES IS FORECAST TO DEVELOP
ALONG THE COLD FRONT NEAR THE MID ATLANTIC COAST FRI NIGHT AND
TRACK NE NEAR THE 40N 70W BENCHMARK ON SAT. THERE IS SOME
UNCERTAINTY WITH HOW CLOSE THIS LOW COMES TO THE MAINLAND. 12Z NAM
IS THE FURTHEST W...AND THE 12Z EC HAS JUST COME IN FURTHER W THAN
ITS PREVIOUS RUN. TRENDS WILL NEED TO BE MONITORED IN SUBSEQUENT
RUNS AS ALL POPS ARE OFFSHORE...BUT THIS MAY CHANGE WITH TIME IF
SOLNS KEEP TRENDING WESTWARD. ADDITIONALLY A WEAKENING CLIPPER
LIKE SYSTEM MOVING ACROSS THE GREAT LAKES FRI NIGHT WILL CONTINUE
THROUGH NEW ENGLAND ON SAT EVENTUALLY MERGING WITH THE FRONTAL
WAVE. THERE IS ALSO QUESTION WHETHER ANY PRECIP MAKES IT INTO NW
ZONES SAT NIGHT...HOWEVER THINKING IS THAT DOWNSLOPING WILL
KEEP IT MOSTLY DRY. JUST HAVE SCHC POP IN NW ORANGE COUNTY.
A SECONDARY COLD FRONT PUSHES THROUGH SAT NIGHT WITH A COLDER
AIRMASS FILTERING IN IN ITS WAKE. COULD HAVE SOME SPRINKLES WITH
ITS PASSAGE...BUT NOT CONFIDENT ENOUGH AT THE MOMENT TO INCLUDE IN
THE FORECAST. THE GRADIENT WILL ALSO TIGHTEN IN RESPONSE TO THE
DEPARTING LOW AND STRONG AREA OF HIGH PRES BUILDING IN FROM THE
WEST. THIS WILL RESULT IN GUSTY NW WINDS ON SUN. THE GRADIENT
WEAKENS ON MON AS THE ELONGATED CENTER OF THE HIGH BUILDS IN FROM
THE N. DRY WEATHER IS EXPECTED THROUGH THE MIDDLE OF THE WEEK WITH
THE HIGH IN CONTROL.
TEMPS WILL START OFF A FEW DEGREES ABOVE NORMAL LEVELS ON
SAT...BUT FALL BELOW AVERAGE SUN THROUGH MON WITH THE COLDER
AIRMASS BEHIND THE FRONT. WARM ADVECTION WILL THEN ENSUE TUE AND
WED WITH HIGHS REBOUNDING BACK TO ABOVE NORMAL LEVELS BY WED.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
HIGH IMPACT AVIATION EVENT FRIDAY MORNING. SEE OUTLOOK BELOW...
WARM FRONT OVER THE MID ATLANTIC STATES WORKS SLOWLY NORTH THROUGH
THIS AFTERNOON.
LEADING EDGE OF THE MVFR CIGS AHEAD OF WARM FRONT BEGINNING TO
OVERSPREAD THE CITY TERMINALS AND SHOULD CONTINUE EXPANDING
NORTHWARD OVER THE NEXT FEW HOURS. RADIATIVE FOG/CIGS DEVELOPING
TO THE NORTH ACROSS THE LOWER HUDSON VALLEY...LONG ISLAND...AND SW
CT. THERE IS SOME UNCERTAINTY WITH THE TIMING AND EXTENT OF THE
MVFR CIGS...BUT CURRENTLY FORECASTING THESE CIGS OVER ALL
TERMINALS BETWEEN 08Z TO 10Z. IN ADDITION...A PERIOD OF IFR CIGS
IS POSSIBLE BEFORE SUNRISE...ESPECIALLY ACROSS THE LOWER HUDSON
VALLEY.
EXPECT CONDITIONS TO IMPROVE TO VFR BY AFTERNOON AS THE WARM FRONT
LIFTS NORTH. IT IS POSSIBLE THE MVFR CIGS HOLD ON A LITTLE LONGER
THAN FORECAST.
A LIGHT FLOW TONIGHT BECOMES SE BY DAYBREAK...THEN SLY AT 10 TO
15 KT BY AFTERNOON. THERE MAY BE AN OCCASSIONAL GUST TO AROUND
20 KT IN THE AFTERNOON.
...OUTLOOK FOR 06Z FRI THROUGH MON...
.FRI...MVFR OR LOWER IN SHOWERS AND FOG...IMPROVING IN THE LATE
AFTERNOON. SOUTH-SOUTHWEST SURFACE WINDS 25-30KT WITH GUSTS UP TO
40-45 KT POSSIBLE. WINDS DIMINISH IN THE AFTERNOON. COMPRESSION
AND LLWS...MAINLY IN THE MORNING.
.SAT...VFR. W WIND 10 TO 15KT.
.SUN-MON...VFR.
&&
.MARINE...
PREPARE FOR STRONG WINDS AND HIGH SEAS THURSDAY NIGHT AND FRIDAY.
A GALE WATCH FOR WIND GUSTS OF AT LEAST 34 KT REMAINS IN EFFECT FOR
ATLANTIC OCEAN COASTAL WATERS ON FRIDAY FROM 6 AM UNTIL 6 PM.
A SMALL CRAFT ADVISORY REMAINS IN EFFET FOR ALL COASTAL WATERS
STARTING AT 6 PM ON THURSDAY.
AN INCREASING PRESSURE GRADIENT BETWEEN A DEPARTING HIGH PRESSURE
SYSTEM AND AN APPROACHING COLD FRONT WILL CAUSE INCREASING SW
WINDS POSSIBLY REACHING GALE FORCE DURING FRIDAY ACROSS THE
COASTAL WATERS. SEAS ARE FORECAST TO BUILD TO ARND 5 FT ACROSS THE
ATLANTIC COASTAL WATERS BY 6 PM THU AND PEAK TO AROUND 12 FT ON
FRIDAY BEFORE SUBSIDING FRIDAY NIGHT AND SATURDAY.
A SECONDARY COLD FRONTAL PASSAGE ON SAT NGT INCREASES WINDS BACK
TOWARDS SCA LEVELS LATE AND CONTINUE INTO SUNDAY NIGHT. SUB-ADVSY
CONDS SHOULD RETURN BY MON MORNING AND REMAIN THROUGH THE
REMAINDER OF THE FORECAST PERIOD.
&&
.HYDROLOGY...
A WIDESPREAD 1/4 TO 3/4-INCH RAINFALL IS FORECAST FROM LATE THU
THROUGH FRIDAY...NOT ENOUGH TO HAVE ANY SIGNIFICANT IMPACT ON OUR
DEVELOPING AND EXPANDING DROUGHT.
&&
.EQUIPMENT...
DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD EMERGENCY
BROADCAST CHANNEL...THE NEW YORK CITY NOAA ALL HAZARDS WEATHER
RADIO STATION KWO35 REMAINS OUT OF SERVICE. THE NATIONAL WEATHER
SERVICE IS WORKING WITH SEVERAL U.S. GOVERNMENT AGENCIES TO
ISOLATE AND RESOLVE THIS TECHNICAL PROBLEM.
DURING THIS TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE
INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS WEATHER RADIO
DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE
WEEKLY TESTS OF THE WARNING SYSTEM...AND TO DETERMINE IF THE
INTERFERENCE ISSUE HAS BEEN RESOLVED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 2 PM EDT
FRIDAY FOR ANZ330-335-338-340-345.
GALE WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR
ANZ350-353-355.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT FRIDAY
FOR ANZ350-353-355.
&&
SYNOPSIS...GC
NEAR TERM...JMC/SEARS
SHORT TERM...GC
LONG TERM...
AVIATION...DS
MARINE...GC
HYDROLOGY...GC
EQUIPMENT...Hazardous weather outlook, Oct 30, 3:50 PM EDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 350 PM EDT WED OCT 30 2013 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-311000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 350 PM EDT WED OCT 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-311000- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 350 PM EDT WED OCT 30 2013 ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. AN INCREASING PRESSURE GRADIENT BETWEEN A DEPARTING HIGH PRESSURE SYSTEM AND AN APPROACHING COLD FRONT WILL CAUSE INCREASING SOUTH WEST WINDS POSSIBLY REACHING GALE FORCE OF 34 KNOTS ON FRIDAY FROM 6 AM UNTIL 6 PM ACROSS THE ATLANTIC OCEAN COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 4:23 AM EDT | High Wind Watch | OKX | Suffolk | 11 hr |
| Oct 31, 5:47 AM EDT | Dense Fog Advisory | OKX | Orange, Putnam, Rockland, Westchester | 2 hr |
| Oct 31, 3:12 PM EDT | Wind Advisory | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.